Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 16, 20214 counties in Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 16, 2021, 2:32 PM EDT for 4 counties in Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2021, 2:32 PM EDT (18:32 UTC)
Expired
Aug 16, 2021, 3:30 PM EDT
In force
58 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

Counties Dougherty County, GA, Lee County, GA, Turner County, GA, Worth County, GA

The radar

The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS82 KTAE 161832
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
232 PM EDT Mon Aug 16 2021
 
GAZ125>128-146-161930-
Worth GA-Colquitt GA-Lee GA-Dougherty GA-Turner GA-
232 PM EDT Mon Aug 16 2021

...Strong thunderstorms will impact portions of Dougherty, Turner,
Lee, north central Colquitt and Worth Counties through 330 PM EDT...

At 232 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Doerun to near Poulan to near
Pitts. Movement was northwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Albany, Ashburn, Sylvester, Leesburg, Putney, Poulan, Doerun, East
Albany, Marine Corps Logistics Base, Turner City, Worth, Terrell,
Sycamore, Sumner, Warwick, Minton, Stocks, Radium Springs, Sylvester
Airport and Anderson City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 800 PM EDT for south central
and southwestern Georgia.

&&

LAT...LON 3185 8394 3184 8386 3182 8385 3183 8384
      3180 8380 3180 8361 3185 8361 3185 8348
      3183 8348 3155 8371 3125 8373 3133 8400
      3144 8400 3144 8432 3179 8429 3179 8426
      3182 8426 3191 8419 3191 8392
TIME...MOT...LOC 1832Z 116DEG 21KT 3135 8380 3158 8378 3188 8353 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:32 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 16, 2:32 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
232 PM EDT Mon Aug 16 2021

...IMPACTS FROM TROPICAL STORM FRED UNFOLDING WITH HEAVY RAIN,
ISOLATED TORNADOES, STRONG WINDS AND LIFE-THREATENING STORM SURGE
WILL CONTINUE INTO THE OVERNIGHT HOURS...

.NEAR TERM [Through Tuesday]...

Tropical Storm Fred is expected to make landfall this evening
near Panama City. The storm is moving north-northeast at about 10
mph and model guidance shows the possibility of Fred strengthening
a little before landfall.

The outer rain bands have begun to affect much of the CWA with
heavy rainfall and gusty winds, some of tropical storm force (40
mph or greater). As Fred nears landfall later this evening, the
potential for strong sustained tropical storm force winds (58 mph
or greater) will near the coastline. Near the center and east of
the storm, hurricane force gusts (74 mph or greater) could be
possible at the time of landfall. Sustained tropical storm force
winds are not forecast for the inland regions but, could be a
possibility as the storm continues to strengthen.

There is a Tornado Watch in effect until 8pm EDT for the Tri-
State region. As the storm moves over land, the low-level shear
will increase which will allow the potential for tornadoes this
afternoon and evening.

PoPs for today are high in the upper 90s for the Florida
Panhandle and upper 80s for our Alabama and Georgia counties
through this evening and Tropical Storm Fred moves inland. Rain
will remain in the forecast for tomorrow as Fred continues inland
as models indicate trailing rain bands behind the circulation.
But, coverage will decrease through the day. A Flash Flood Watch
is in effect until Tuesday afternoon.

Temperatures today will be below average in the low 80s due to
cloud cover and rain from Tropical Storm Fred. Tonight, the
temperatures will be in the mid 70s. Highs tomorrow will be able
to reach the mid to upper 80s as the a weakened Fred will be
moving north out of the CWA through the morning.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

At this time, Fred is forecast to be a Post-Tropical Depression
in Northern Georgia. The heavy rain and wind threats will have
ceased but, rain remains in the forecast. Surface and upper level
ridging will build in from the northeast pulling in deep moist
south to southwest flow on the western edge of the High. Above
seasonal chances for afternoon convection with 60-70% PoPs.
Temperatures on Wednesday will start in mid 70s and are expected
to warm to the upper 80s to low 90s.

.LONG TERM [Thursday Through Monday]...

An upper level ridge will build over the southeast U.S. through
the weekend into early next week. There may be a couple shortwaves
that pass through the area late this week into early next week.
However, this does not alter our forecast much. Daily scattered
showers and storms (40-60% PoPs) will be possible each afternoon
and evening across the area, which is typical for this time of
year.

The other story will be the building heat this weekend. High
temperatures will climb into the middle 90s areawide both Saturday
and Sunday. Combined with dew points in the middle to upper 70s,
heat index values may approach advisory criteria (up to 110 in
spots). Low temperatures will remain in the 70s.

&&

.AVIATION...
[Through 18Z Tuesday]

TS Fred is making its way towards the northern Gulf coast and
will make landfall this afternoon. Winds will increase through the
afternoon as well as rainshowers, MVFR to possibly IFR
conditions, and possibly a few thunderstorms in SW Georgia and the
Florida Big Bend. Flight conditions will be degraded through much
of the evening until Fred passes by and to the north. There may
be some MVFR cigs behind it for a little bit but the winds will
decrease gradually. Conditions do improve heading into Tuesday
morning.

&&

.MARINE...

Tropical Storm Warnings are in effect. Very strong winds and high
seas will cause hazardous boating conditions today and continue
through Tuesday. Boating conditions will begin to improve on
Wednesday.

&&

.FIRE WEATHER...

Tropical Storm Fred will exit the region Tuesday morning with
winds decreasing in its wake. Scattered to numerous showers and
storms will remain possible through this week. Outside of high
dispersions in the Florida Big Bend and southwest Georgia, the wet
conditions will keep fire weather concerns low.

&&

.HYDROLOGY...

Flood Warnings continue for the following rivers: Steinhatchee
(US- 19) and Suwannee - Rock Bluff/Manatee Springs. Branford bares
watching over the next couple days as forecasts show borderline
minor flood stage by Monday morning. Additional rises are possible
from tropical rains.

The main hydro concerns through early this week are from Tropical
Storm Fred. Rainfall amounts for the eastern panhandle are
expected to range from 4-8" (up to 12" possible) mainly over the
Florida Panhandle coast. Rainfall amounts of 3-5 inches are
expected across southeast Alabama and southwest Georgia. A Flash
Flood watch is in effect for those areas through Tuesday evening.
These values are track dependent and subject to change.

A Storm Surge Warning is in effect for Coastal Franklin, Wakulla,
Jefferson, and Taylor counties where 3-5 feet of surge is
possible. Dixie County is also in a Storm Surge Warning but for
2-4 feet.

A Coastal Flood Advisory is in effect for Walton and Bay counties
through Tuesday afternoon.

A wet pattern appears to stay in place after Fred's departure,
with above-average rain chances at least through mid-week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  87  76  90  75 /  90  60  30  60  10
Panama City   77  87  78  89  78 /  90  40  30  60  10
Dothan        72  85  74  88  74 /  90  50  20  70  10
Albany        74  86  74  89  75 /  80  60  30  70  10
Valdosta      74  86  74  90  75 /  70  70  20  60  10
Cross City    76  86  77  88  76 /  60  60  30  60  20
Apalachicola  79  85  79  86  78 /  90  50  30  50  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Dixie-Coastal Franklin-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla.

     Flash Flood Watch through Tuesday afternoon for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
     Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
     Walton-Washington.

     Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
     Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
     Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Jackson-Leon-Liberty-North Walton-South Walton-
     Washington.

     High Rip Current Risk through Wednesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ Tuesday for
     Coastal Bay-Coastal Gulf-South Walton.

     High Surf Warning until 8 PM EDT /7 PM CDT/ Tuesday for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Tuesday afternoon for Baker-Calhoun-
     Clay-Decatur-Dougherty-Early-Grady-Lee-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell.

     Tropical Storm Warning for Baker-Calhoun-Clay-Decatur-Early-
     Grady-Miller-Mitchell-Quitman-Randolph-Seminole.

AL...Flash Flood Watch through Tuesday afternoon for Coffee-Dale-
     Geneva-Henry-Houston.

     Tropical Storm Warning for Coffee-Dale-Geneva-Henry-Houston.

GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach FL
     out 20 NM-Coastal waters from Mexico Beach to Apalachicola
     FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
     Walton County Line FL out 20 NM-Waters from Suwannee River
     to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
     from Mexico Beach to Okaloosa Walton County Line FL from 20
     to 60 NM.

&&

NEAR TERM...Montgomery
SHORT TERM...Montgomery
LONG TERM...Young
AVIATION...Scholl
MARINE...Montgomery
FIRE WEATHER...Young
HYDROLOGY...Montgomery

In the hours before

Local storm report, Aug 16, 2:14 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     NON-TSTM WND GST SAINT GEORGE ISLAND     29.67N 84.86W
08/16/2021  M48 MPH          FRANKLIN           FL   MESONET

            MESONET STATION XSTG ST. GEORGE ISLAND
            REPORTED A WIND GUST OF 48 MPH.

&&

RH
Local storm report, Aug 16, 2:15 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     NON-TSTM WND GST 1 E SAINT ANDREWS STATE 30.13N 85.72W
08/16/2021  M46 MPH          GMZ750             FL   MESONET

            MESONET STATION XSTA ST. ANDREW BAY REPORTED
            A WIND GUST OF 46 MPH.

&&

RH
Local storm report, Aug 16, 2:21 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     NON-TSTM WND GST 2 NW SAINT GEORGE ISLAN 29.69N 84.89W
08/16/2021  M59 MPH          GMZ755             FL   PUBLIC

            ST GEORGE ISLAND BRIDGE REPORTED A WIND GUST
            OF 59 MPH.

&&

RH
Local storm report, Aug 16, 2:23 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     TROPICAL STORM   2 NE ROYAL BLUFF        29.81N 84.73W
08/16/2021                   FRANKLIN           FL   TRAINED SPOTTER

            SPOTTER REPORTS ROOF DAMAGE 2 MILES NE OF
            ROYAL BLUFF.

&&

RH
Local storm report, Aug 16, 2:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT MON AUG 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     NON-TSTM WND GST 2 NE ROYAL BLUFF        29.81N 84.73W
08/16/2021  M61 MPH          FRANKLIN           FL   MESONET

            BALD POINT MESONET REPORTED A GUST OF 61
            MPH.

&&

RH
Special weather statement, Aug 16, 2:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
232 PM EDT Mon Aug 16 2021

GAZ125>128-146-161930-
Worth GA-Colquitt GA-Lee GA-Dougherty GA-Turner GA-
232 PM EDT Mon Aug 16 2021

...Strong thunderstorms will impact portions of Dougherty, Turner,
Lee, north central Colquitt and Worth Counties through 330 PM EDT...

At 232 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Doerun to near Poulan to near
Pitts. Movement was northwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albany, Ashburn, Sylvester, Leesburg, Putney, Poulan, Doerun, East
Albany, Marine Corps Logistics Base, Turner City, Worth, Terrell,
Sycamore, Sumner, Warwick, Minton, Stocks, Radium Springs, Sylvester
Airport and Anderson City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for south central
and southwestern Georgia.

&&

LAT...LON 3185 8394 3184 8386 3182 8385 3183 8384
      3180 8380 3180 8361 3185 8361 3185 8348
      3183 8348 3155 8371 3125 8373 3133 8400
      3144 8400 3144 8432 3179 8429 3179 8426
      3182 8426 3191 8419 3191 8392
TIME...MOT...LOC 1832Z 116DEG 21KT 3135 8380 3158 8378 3188 8353

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 9:42 AM EDTSpecial Marine WarningTAE48 min
Aug 16, 10:27 AM EDTSpecial Marine WarningTAE63 min
Aug 16, 11:01 AM EDTRiver Flood WarningTAECalhoun23 hr
Aug 16, 12:08 PM EDTSpecial Marine WarningTAE97 min
Aug 16, 12:13 PM EDTAreal Flood AdvisoryTAEFranklin, Liberty, Wakulla4 hr
Aug 16, 12:24 PM EDTAreal Flood AdvisoryTAEFranklin, Gulf4 hr
Aug 16, 3:19 PM EDTFlash Flood WarningTAEBay, Calhoun, Gulf, Washington6 hr
Aug 16, 3:20 PM EDTSpecial Marine WarningTAE43 min
Aug 16, 4:44 PM EDTSpecial Marine WarningTAE46 min
Aug 16, 4:51 PM EDTFlash Flood WarningTAECalhoun, Gulf, Jackson, Liberty, Washington6 hr
Aug 16, 5:01 PM EDTSpecial Weather StatementTAEMadison44 min
Aug 16, 5:17 PM EDTAreal Flood AdvisoryTAEHolmes, Walton, Washington4 hr
Aug 16, 5:18 PM EDTSpecial Marine WarningTAE87 min
Aug 16, 5:47 PM EDTFlash Flood WarningTAEHolmes, Washington5 hr
Aug 16, 6:19 PM EDTFlash Flood WarningTAEHolmes, Jackson, Washington6 hr
Aug 16, 1:12 PM EDTSpecial Weather StatementTAEBen Hill, Berrien, Irwin, Tift48 min
Aug 16, 1:56 PM EDTSpecial Weather StatementTAEBen Hill, Tift, Turner, Worth34 min
Aug 16, 6:33 PM EDTAreal Flood AdvisoryTAEBaker, Decatur, Early, Grady, Miller, Mitchell and 1 more4 hr
Aug 16, 7:19 PM EDTAreal Flood AdvisoryTAEEarly4 hr
Aug 16, 7:52 PM EDTFlash Flood WarningTAEDale, Geneva, Henry, Houston4 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.